It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Sweaty & Skipped Menstrul Periods due to meds?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-12-2007, 07:41 PM   #1
    babs17
    Veteran
    (female)
     
    Join Date: Oct 2006
    Location: USA
    Posts: 491
    babs17 HB Userbabs17 HB User
    Question Sweaty & Skipped Menstrul Periods due to meds?

    My list
    Oxycontin 40mg 3x/day
    Celebrex 200mg every day
    Percocet 10mg 1-4 /day...it varies
    Elavil 200mg /day
    Prevacid 30mg/day (stomach)
    Nasonex for allergies (varies)


    I'm always hot (normal oral temp) and have 3 missed periods now, which has never happened to me. Other changes physically, I gained 20 #'s the month I started Elavil. I've lost 10# recently.......but I still am concerned if my meds are causing other changes in my body. Any thoughts or knowledge would be a big help. Thanks.
    I thought that i should add my age....32
    __________________
    Be well
    Babs

    C4-C7 Herniations
    T5-T10 Herniations
    L3-S1 Herniations
    Thoracic Fusion via Thoracotomy 10/06

    Last edited by babs17; 05-12-2007 at 07:42 PM. Reason: addition of info

     
    Sponsors Lightbulb
       
    Old 05-13-2007, 04:42 AM   #2
    Shoreline
    Senior Veteran
    (male)
     
    Join Date: Jun 2003
    Posts: 3,519
    Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
    Re: Sweaty & Skipped Menstrul Periods due to meds?

    Hey babs, My wife's nickname for Eleville was Elephatntville because of the 30+ lb weightgain she had while on it. Her cucle was also thrown off/shut odwn for several years when she was on aa slihgtlu higher dose than your. Sine giving up E-ville and adding nemanda she has lost the weight, lowered her dose bu 2/3rds and things are back on cycle. They evens checked her for earl/peri- menapoause at 39, I don't think there is a doc that can explain exacactly why it happnes but it's cetainly not an unsceeen penom in women taking opiates and other meds for CP.

    Perhaps a change in birth control pills would adjust your cycle and get things going, not like it's something to miss.

    Maybe a cowinkydink, maybe not?
    Happy mothers day for all those out there, Dave

     
    Old 05-13-2007, 05:43 AM   #3
    kittencaboodle
    Member
    (female)
     
    kittencaboodle's Avatar
     
    Join Date: Apr 2004
    Posts: 63
    kittencaboodle HB User
    Re: Sweaty & Skipped Menstrul Periods due to meds?

    Hi Babs......

    Certain 'psychiatric' meds and 'narcotic' meds can cause "amennorhea" which is the stopping of a menstrual cycle. I know for a fact the narcotic ones do because my cycle went haywire when I started using Vicodin in '98 when I first hurt my back. I was 34 at the time. The Vicodin even went so far as to cause me to have 'continual cycles' w/o interruption. Now that is not pleasant especially when it went on for 6 months straight w/o stopping. It then stopped and didn't come back except on rare occasions. I have since been on others meds in the Morphine, Oxycodone, and Fentanyl families and all of those also affected my cycle. I have only had maybe about 9 cycles in the last 8 years. Do I miss it? Yeah, right.

    BUT....AND THIS IS A BIG BUT (no pun intended)......you really should discuss this with your GYNO and have them run some hormone tests on you to determine if something else is not going on besides these meds interfering with your cycles. Plus, according to my GYNO, unless you have naturally stopped your cycle, you should at least go in every 3 months for a shot to 'induce' a cycle to shed the lining. Apparently, it is not healthy for your cervix/uterus to get a build-up of the lining and can lead to cancer and other problems.

    I did go back every now and then for the shots, but have become lazy in that department for a few years now. I have not had any health problems (that I know of) due to the ammenorhea, but who is to say it won't happen in the near future. It is not something to be taken lightly. I need to heed my own advice, I know. But it is nice not to have that extra burden placed upon us also.

    Certain meds can cause weight gain also. I have been on Neurontin since 2001 and it started to put weight on me. I did not need the extra weight as I was overweight to begin with. I then started doing the 'low-carb' thing and took off 80 lbs and have kept it off by watching what I eat.....especially the carbs. That is the only way I can it from creeping back and stay on the Neurontin especially since I am at 3000mg/day now. So, check either with your doctor or pharmacist about the meds you are on and if they also have a weight gain side-effect. And please, please check with your GYNO and have some testing done as well.

    I hope all turns out well for you......
    ~~~Kitt

     
    Old 05-13-2007, 02:34 PM   #4
    babs17
    Veteran
    (female)
     
    Join Date: Oct 2006
    Location: USA
    Posts: 491
    babs17 HB Userbabs17 HB User
    Re: Sweaty & Skipped Menstrul Periods due to meds?

    Thanks so much for those replies....it feels good to at least have some focus what MD's I should see,a nd how to better explain my situation. You're a great help, Kitt & Dave.
    __________________
    Be well
    Babs

    C4-C7 Herniations
    T5-T10 Herniations
    L3-S1 Herniations
    Thoracic Fusion via Thoracotomy 10/06

     
    Old 05-14-2007, 10:11 AM   #5
    Wren9
    Senior Member
    (female)
     
    Wren9's Avatar
     
    Join Date: Oct 2005
    Posts: 130
    Wren9 HB User
    Re: Sweaty & Skipped Menstrul Periods due to meds?

    Hi Babs,

    Opioids affect my cycle as well. Some more than others. With Norco (10/325), I would get it about every 3 months. With methadone and then Kadian (morphine) I hardly every got my period -- maybe every 4-6 months and then it would go on and on (2 weeks). Also, I felt like I had PMS a lot of the time, but still wouldn't get my period...it was like PMS without relief and it sucked.

    Since I switched to Oxycontin (from Kadian) I've had fewer side effects all over, including a more regular cycle. Now I will get it about every 45-60 days. And periods are pretty normal. I am ovulating again too. I wasn't ovulating on Kadian.

    The other posters gave you good advice. Like Shoreline said, maybe it's the Elavil not the oxycodone.

    -Wren

     
    Old 05-14-2007, 07:36 PM   #6
    babs17
    Veteran
    (female)
     
    Join Date: Oct 2006
    Location: USA
    Posts: 491
    babs17 HB Userbabs17 HB User
    Re: Sweaty & Skipped Menstrul Periods due to meds?

    Yeah, I got real nervous b/c I have NEVER had a missed period in my life. After my surgery, I had a cycle that was late by about 14 days. And then everything went back to normal. It just got me scared to be missing it for 3 months now. But this all kind of makes sense now...I made an appointment to see my GYN this week. Thanks for the help!! REALLY appreciate it.
    __________________
    Be well
    Babs

    C4-C7 Herniations
    T5-T10 Herniations
    L3-S1 Herniations
    Thoracic Fusion via Thoracotomy 10/06

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Early period, clots, dizziness & fever. twin dreams Women's Health 2 10-17-2009 12:38 PM
    Pregnancy & PCOS namrata89067 Polycystic Ovary Syndrome (PCOS) 22 04-21-2008 01:36 PM
    I tried omega 3, zink, magnesium from food & local honey to help my asthma -WOW! t_411 Asthma 6 06-15-2007 04:44 PM
    having symptoms & very worried...plz help! blondie87 Cancer: Cervical & Ovarian 4 02-08-2007 01:17 PM
    Periods and polcystic ovaries fionaa Women's Health 6 05-03-2005 07:40 PM
    Heart racing off and on. Skipped beats. LuvMyLilDoggie Thyroid Disorders 12 03-22-2005 06:50 AM
    I had my period a week ago & it's already back.. Blondee15 Women's Health 3 06-23-2004 08:55 AM
    Anyone else feel angry & ripped off? JaimeD Menopause 15 05-14-2004 08:38 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:28 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!